Acta Applicandae Mathematicae

, Volume 159, Issue 1, pp 95–117 | Cite as

Nonlinear Elliptic Equations Without Sign Condition and \(L^{1}\)-Data in Musielak-Orlicz-Sobolev Spaces

  • Mostafa El MoumniEmail author


In this research we give the existence of solutions to a elliptic problem containing two lower order terms, the first nonlinear term satisfying the growth conditions and without sign conditions and the second is a continuous function on ℝ. Not also that for right hand side, it is assumed that to be merely integrable. This results in formulation of the problem in Musielak-Orlicz-Sobolev spaces.


Elliptic problems Musielak-Orlicz-Sobolev spaces Entropy solutions 

Mathematics Subject Classification

46E35 35K15 35K20 35K60 


  1. 1.
    Alvino, A., Boccardo, L., Ferone, V., Orsina, L., Trombetti, G.: Existence results for nonlinear elliptic equations with degenerate coercivity. Ann. Mat. Pura Appl. 182, 53–79 (2003) MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Avci, M., Pankov, A.: Multivalued elliptic operators with nonstandard growth. Adv. Nonlinear Anal. 7(1), 35–48 (2018). MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Baroni, P., Colombo, M., Mingione, G.: Harnack inequalities for double phase functionals. Nonlinear Anal. 121, 206–222 (2015) MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bénilan, P., Boccardo, L., Gallouët, T., Gariepy, R., Pierre, M., Vasquez, J.L.: An \(L^{1}\)-theory of existence and uniqueness of solutions of nonlinear elliptic equations. Ann. Sc. Norm. Super. Pisa (4) 22(2), 241–273 (1995) zbMATHGoogle Scholar
  5. 5.
    Bendahmane, M., Wittbold, P.: Renormalized solutions for nonlinear elliptic equations with variable exponents and \(L^{1} \) data. Nonlinear Anal. 70, 567–583 (2009) MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Benkirane, A., Bennouna, J.: Existence of renormalized solutions for some elliptic problems involving derivatives of nonlinear terms in Orlicz spaces. In: Partial Differential Equations. Lect. Notes Pure Appl. Math., vol. 229, pp. 125–138. Dekker, New York (2002) CrossRefGoogle Scholar
  7. 7.
    Benkirane, A., Sidi El Vally, M. (Ould Mohamedhen Val, M.): An existence result for nonlinear elliptic equations in Musielak–Orlicz–Sobolev spaces. Bull. Belg. Math. Soc. Simon Stevin 20(1), 57–75 (2013) MathSciNetzbMATHGoogle Scholar
  8. 8.
    Benkirane, A., Sidi El Vally, M. (Ould Mohamedhen Val, M.): Some approximation properties in Musielak-Orlicz-Sobolev spaces. Thai J. Math. 10(2), 371–381 (2012) MathSciNetzbMATHGoogle Scholar
  9. 9.
    Boccardo, L., Gallouët, T., Orsina, L.: Existence and uniqueness of entropy solutions for nonlinear elliptic equations with measure data. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 13, 539–551 (1996) MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cavalheiro, A.C.: Existence of entropy solutions for degenerate quasilinear elliptic equations. Complex Var. Elliptic Equ. 53(10), 945–956 (2008) MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Chen, Y., Levine, S., Rao, M.: Variable exponent, linear growth functionals in image restoration. SIAM J. Appl. Math. 66(4), 1383–1406 (2006) MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Colombo, M., Mingione, G.: Bounded minimisers of double phase variational integrals. Arch. Ration. Mech. Anal. 218(1), 219–273 (2015) MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    El Moumni, M.: Entropy solution for strongly nonlinear elliptic problems with lower order terms and \(L^{1}\)-data. An. Univ. Craiova, Ser. Mat. Inform. 40(2), 211–225 (2013) MathSciNetzbMATHGoogle Scholar
  14. 14.
    Giannetti, F., Passarelli di Napoli, A.: Regularity results for a new class of functionals with nonstandard growth conditions. J. Differ. Equ. 254(3), 1280–1305 (2013) CrossRefzbMATHGoogle Scholar
  15. 15.
    Giova, R.: Regularity results for non-autonomous functionals with LlogL growth and Orlicz Sobolev coefficients. Nonlinear Differ. Equ. Appl. 23, 64 (2016). MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Gossez, J.-P.: A strongly nonlinear elliptic problem in Orlicz-Sobolev spaces. Proc. Symp. Pure Math. 45, 455–462 (1986) MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Gossez, J.-P.: Nonlinear elliptic boundary value problems for equations with rapidly (or slowly) increasing coefficients. Trans. Am. Math. Soc. 190, 163–205 (1974) MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Harjulehto, P., Hasto, P., Latvala, V., Toivanen, O.: Critical variable exponent functionals in image restoration. Appl. Math. Lett. 26(1), 56–60 (2013) MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Landes, R.: On the existence of weak solutions for quasilinear parabolic initial-boundary value problems. Proc. R. Soc. Edinb. A 89, 321–366 (1981) MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lions, J.L.: Quelques mèthodes de rèsolution des problèmes aux limites non linèaire. Gauthier-Villars, Paris (1969) zbMATHGoogle Scholar
  21. 21.
    Leray, J., Lions, J.L.: Quelques rêsultats de visik sur les problèmes elliptiques semilinèaires par les mèthodes de Minty et Browder. Bull. Soc. Math. Fr. 93, 97–107 (1965) CrossRefzbMATHGoogle Scholar
  22. 22.
    Świerczewska-Gwiazda, A.: Nonlinear parabolic problems in Musielak–Orlicz spaces. Nonlinear Anal. 98, 48–65 (2014) MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Kbiri Alaoui, M., Nabil, T., Altanji, M.: On some new non-linear diffusion models for the image filtering. Appl. Anal. 93(2), 269–280 (2014) MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Mathematics, vol. 1034. Springer, Berlin (1983) zbMATHGoogle Scholar
  25. 25.
    Palmeri, M.C.: Entropy subsolutions and supersolutions for nonlinear elliptic equations in \(L^{1} \). Ric. Mat. 53, 183–212 (2004) MathSciNetzbMATHGoogle Scholar
  26. 26.
    Passarelli di Napoli, A.: Existence and regularity results for a class of equations with logarithmic growth. Nonlinear Anal. 125, 290–309 (2015) MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Rãdulescu, V.: Nonlinear elliptic equations with variable exponent: old and new. Nonlinear Anal. 121, 336–369 (2015) MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Rãdulescu, V., Repov s, D.: Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis. CRC Press, Boca Raton (2015) CrossRefGoogle Scholar
  29. 29.
    Rodrigues, J., Sanchón, M., Urbano, J.M.: The obstacle problem for nonlinear elliptic equations with variable growth and \(L^{1} \)-data. Monatshefte Math. 154, 303–322 (2008) MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Rudin, W.: Real and Complex Analysis, 3rd edn. McGraw-Hill, New York (1974) zbMATHGoogle Scholar
  31. 31.
    Sanchón, M., Urbano, J.M.: Entropy solutions for the p(x)-Laplace equation. Trans. Am. Math. Soc. 361, 6387–6405 (2009) MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Sciences El JadidaUniversity Chouaib DoukkaliEl JadidaMorocco

Personalised recommendations